MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBJR081002A
Medical Device Problem Codes Failure to Unfold or Unwrap (1669); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the manufacturing records verified that the lot met release requirements.Examination of the returned device revealed the following: the endoprosthesis was returned with sutures attached to the contoured end of the endoprosthesis; the sutures were not evaluated as they are not a gore device; a part of the deployment line was stuck to the endoprosthesis 6 cm from the straight cut end of the endoprosthesis with single fibers coming off of the deployment line that measured 1 and 14 cm; the endoprosthesis was fully expanded with the contoured end of the endoprosthesis compressed and damaged possibly due to the sutures.All information has been placed on file for use in tracking and trending.
 
Event or Problem Description
The following was reported to gore: the gore® viabahn® endoprosthesis was placed in the sma as a snorkel.When the doctor began pulling the deployment line the device opened approximately 1/2 and stopped opening.The distal end of the device had opened but the proximal end never opened.The doctor advanced the sheath over the device and attempted to remove the device.The attempt moved the device into the subclavian artery where the device was eventually pulled from the patient.The doctor surgically repaired the artery.
 
Additional Manufacturer Narrative
Correction: adverse event and/or product problem.Describe event or problem.
 
Event or Problem Description
The following was reported to gore: the gore® viabahn® endoprosthesis was placed in the sma as a snorkel.When the doctor began pulling the deployment line the device opened approximately 1/2 and stopped opening.The distal end of the device had opened but the proximal end never opened.The doctor advanced the sheath over the device and attempted to remove the device.The attempt moved the device into the subclavian artery where the device was eventually pulled from the patient.Another gore® viabahn® endoprosthesis was successfully used to complete the treatment.The doctor closed the artery in the normal fashion with no serious injury to the patient.
 
Additional Manufacturer Narrative
Corrected date: describe event or problem.
 
Event or Problem Description
The following was reported to gore: the gore® viabahn® endoprosthesis was placed in the superior mesenteric artery (sma) as a snorkel.When the doctor began pulling the deployment line the device opened approximately 1/2 and stopped opening.It is believed that the deployment line broke during this time.The distal end of the device had opened but the proximal end never opened.The doctor advanced the sheath over the device and attempted to remove the device.The attempt moved the device into the subclavian artery where the device was eventually pulled from the patient.Another gore® viabahn® endoprosthesis was successfully used to complete the treatment.The doctor closed the artery in the normal fashion with no serious injury to the patient.
 
Additional Manufacturer Narrative
Additional manufacturer narrative & corrected data: g4: date received by manufacturer (mm/dd/yyyy).
 
Additional Manufacturer Narrative
Corrected data: h1 - type of reportable event.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8584618
Report Number2017233-2019-00322
Device Sequence Number3236159
Product Code PFV
UDI-Device Identifier00733132623822
UDI-Public00733132623822
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2021
Device Catalogue NumberVBJR081002A
Device Lot Number18875353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date06/03/2019
06/03/2019
06/05/2019
06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR